Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 24, NWS Nashville, TN

March 27, 2005Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2005, 3:29 PM CST for Stewart County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2005, 3:29 PM CST (21:29 UTC)
Expired
Mar 27, 2005, 4:00 PM CST
In force
31 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 3:25 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 437 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
437 m²/s²
0-3 km storm-relative helicity
572 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 272129
SVROHX
TNC161-272200-
/O.NEW.KOHX.SV.W.0024.050327T2129Z-050327T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CST SUN MAR 27 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN STEWART COUNTY IN TENNESSEE

* UNTIL 400 PM CST

* AT 318 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF SIZE HAIL.  THIS
  STORM WAS LOCATED OVER NORTHEASTERN HENRY COUNTY...OR ABOUT 12
  MILES NORTHEAST OF PARIS...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN STEWART COUNTY AT 340 PM CST

IF ON OR NEAR THE TENNESSEE RIVER...GET OUT OF THE WATER AND MOVE 
INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3650 8824 3642 8804 3688 8757 3703 8790

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:30 PM CST, 59 minutes earlier.

Area forecast discussion, Mar 27, 2:30 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST SUN MAR 27 2005

.DISCUSSION...
LATEST ANALYSIS SHOWING SURFACE LOW CENTER HANGING ACROSS NORTH/
CENTRAL AL...WITH INVERTED TROF AXIS UP INTO THE CWA EAST OF BNA.
TEMPS/DEWPOINTS ON WEST SIDE OF TROF AXIS REMAINING COOL BUT 18Z BNA
RAOB SHOWING SIGNIFICANT INSTABILITY INDICES ABOVE SHALLOW SURFACE
BASED COOL LAYER. LATEST IR IMAGERY SHOWING UL TROFS MOVING EAST.
STEEPENING LAPSE RATE FROM APPROACHING COLD CORES HELPING TO INCREASE
CONVECTION OVER LAST HOUR OR SO ACROSS WEST MIDDLE.

SURFACE LOW IS EXPECTED TO PUSH NORTHWARD ACROSS THE CWA TONIGHT
...WHILE UL LOWS SLIDE NORTHEAST AND CLIP THE EXTREME SOUTHERN
COUNTIES. COLD CORES ALOFT WILL FURTHER STEEPEN LAPSE RATE WHICH
ADDED TO INCREASING LL CONVERGENCE AND MODERATE ML UVV...SHWRS/TSTMS
SHOULD INCREASE IN COVERAGE/INTENSITY INTO LATE EVENING. MAIN
THREAT NOW LOOKS TO BE LARGE HAIL AND GUSTY WINDS FOR MOST OF THE
CWA...ALTHOUGH SPIN-UPS ARE POSSIBLE...ESPECIALLY NEAR LL BOUNDARY.
PLAN TO KEEP SVR THREAT IN THROUGH 06Z...WITH CHANCE AFT 06Z PLATEAU
ONLY. CATEGORICAL POPS EXPECTED ALL THE WAY THROUGH.

MOISTURE ASSOCIATED WITH UL SYSTEM WILL SPREAD ACROSS EARLY TOMORROW
...WHICH WILL LEAVE SCATTERED SHWRS ACROSS THE WEST THROUGH THE
MORNING AND ON THE PLATEAU INTO THE MID AFTERNOON. WILL ADJUST POPS
ACCORDINGLY.

GOOD DRYING COMMENCES MONDAY AFTERNOON...WITH SUNSHINE EXPECTED
TUESDAY. WARM TEMPS EXPECTED TUESDAY AFTERNOON.

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Mar 27, 11:00 AM CST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 AM CST SUN MAR 27 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-281130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1100 AM CST SUN MAR 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

...THERE IS A CHANCE OF SEVERE THUNDERSTORMS TONIGHT...

SHOWERS WILL CONTINUE TO DEVELOP AND MOVE NORTH ACROSS MIDDLE
TENNESSEE TODAY...AS A STRONG UPPER AIR DISTURBANCE APPROACHES FROM
THE WEST. A WARM FRONTAL BOUNDARY REMAINS IN EAST TENNESSEE EXTENDING
FROM SURFACE LOW PRESSURE IN WESTERN ALABAMA. THE SURFACE LOW IS
EXPECTED TO REMAIN STATIONARY OR MOVE LITTLE THROUGH MID EVENING...
AND NORTH WINDS AND MORE STABLE AIR WILL REMAIN WEST OF A
LAFAYETTE...TO FRANKLIN...TO LINDEN LINE. SCATTERED THUNDERSTORMS
ARE EXPECTED TO DEVELOP THIS AFTERNOON EAST OF THIS LINE.

MOISTURE AND DEEP LIFT WILL INCREASE THE THUNDERSTORM CHANCE THIS
EVENING. THERE IS A CHANCE OF SEVERE THUNDERSTORMS AS THE STRONG
UPPER SYSTEM MOVES OVER MIDDLE TENNESSEE TONIGHT. THE PRIMARY
HAZARDS WITH SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING
WINDS. SEVERE THUNDERSTORMS WILL MAINLY BE CONFINED TO SOUTH AND
EAST MIDDLE TENNESSEE...INCLUDING THE CUMBERLAND PLATEAU.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE WEDNESDAY NIGHT
INTO THURSDAY...AS A STRONG COLD FRONT MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED WITH
A CHANCE OF SEVERE WEATHER TONIGHT AND WITH ANOTHER SYSTEM AT MID
WEEK.

04

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 4:19 PM CSTSevere Thunderstorm WarningOHXCumberland, Van Buren26 min
Mar 27, 4:45 PM CSTSevere Thunderstorm WarningOHXCumberland, White30 min
Mar 27, 4:58 PM CSTSevere Thunderstorm WarningOHXFentress32 min
Mar 27, 5:22 PM CSTSevere Thunderstorm WarningOHXCumberland, Van Buren, White23 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.